Aa
Aa
A
A
A
Close
Avatar universal

Anorgasmia on SSRIs

Does anybody else have an inability to orgasm on SSRIs? How do you deal with this side effect? Is there a solution?
SSRIs do not affect my libido and do not give me ED, but they keep me from being able to reach a climax. I can go for hours until I finally give up.
Wellbutrin doesn't affect me this way, but it makes me irritable, I worry a lot, and I obsess about everything negative in my life, when I'm on it. Although, sexually, I'm fine while taking Wellbutri, but it doesn't help with my depression.
I'm currently taking Prozac and I can't ***. I thought of trying to ad Buspar, but it didn't work last time.
4 Responses
Avatar universal
There's a couple of things you can try.  Some find relief of this problem by adding a small dose of wellbutrin to the ssri.  But of course that puts you on two drugs rather than one.  The other is to find what really turns you on, do foreplay, finish it out of intercourse -- this is what I've done over the years because like you otherwise it takes forever.  Great for the woman, to a point, but ...
Avatar universal
Wellbutrin makes me hyper and didn't help. Thanks for trying to help.
6726276 tn?1421126668
I finally got off my pills. I'm on other psych meds.
  The relief from orgasm I weighed out with the pills. I had been on a combo of Wellbutrin & Cymbalta. I weaned off rather than cold turkey.
I can't take the side effects of Prozac.
  I have bipolar and ADD. I take Vyvance, Klonipin in the daytime. Geodone & adivan at night.
  So now I'm back to almost normal libido & climax.  Maxy
Avatar universal
Those drugs you mentioned are more prone to serious side effects than Prozac. Vyvance is an Amphetamine (speed) and Klonipin is a Benzodiazepine (tranquilizer). Both are addictive.
Prozac is very unlikely to cause side effects. The most common is anorgasmia. I have found that Wellbutrin counteracts that side effect. Also, I discovered that staying on the Wellbutrin, until my system adjusted to it made the side effect go away.
1 Comments
Yes, indeed, but for one thing -- Prozac has a host of side effects.  It's just that how many a person gets is a very individual thing as brains are a very individual thing.  As with any antidepressant, Prozac can cause personalty changes, it can be overly stimulating, it can cause sedation, it can cause weight gain, headaches, constipation, loose stools, other digestive problems, violent thoughts and actions, suicidal thoughts and actions, and many many more.  Doesn't mean it will happen, but it has happened to many people.  One has to know this in order to get your doc to help you control it.  
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.